Advanced Search
MyIDEAS: Login

The number of equilibria of smooth infinite economies with separable utilities

Contents:

Author Info

  • Covarrubias, Enrique

Abstract

We construct an index theorem for smooth infinite economies with separable utilities that shows that generically the number of equilbria is odd. As a corollary, this gives a new proof of existence and gives conditions that guarantee global uniqueness of equilibria.

Download Info

If you experience problems downloading a file, check if you have the proper application to view it first. In case of further problems read the IDEAS help page. Note that these files are not on the IDEAS site. Please be patient as the files may be large.
File URL: http://mpra.ub.uni-muenchen.de/11099/
File Function: original version
Download Restriction: no

Bibliographic Info

Paper provided by University Library of Munich, Germany in its series MPRA Paper with number 11099.

as in new window
Length:
Date of creation: Oct 2008
Date of revision:
Handle: RePEc:pra:mprapa:11099

Contact details of provider:
Postal: Schackstr. 4, D-80539 Munich, Germany
Phone: +49-(0)89-2180-2219
Fax: +49-(0)89-2180-3900
Web page: http://mpra.ub.uni-muenchen.de
More information through EDIRC

Related research

Keywords: Uniqueness; determinacy; equilibria; infinite economy; Fredholm map; equilibrium manifold; Banach manifold; index theorem; vector field; Rothe;

Other versions of this item:

Find related papers by JEL classification:

This paper has been announced in the following NEP Reports:

References

References listed on IDEAS
Please report citation or reference errors to , or , if you are the registered author of the cited work, log in to your RePEc Author Service profile, click on "citations" and make appropriate adjustments.:
as in new window
  1. Araujo, A., 1988. "The non-existence of smooth demand in general banach spaces," Journal of Mathematical Economics, Elsevier, vol. 17(4), pages 309-319, September.
  2. Hervés-Beloso, C. & Monteiro, P.K., 2010. "Strictly monotonic preferences on continuum of goods commodity spaces," Journal of Mathematical Economics, Elsevier, vol. 46(5), pages 725-727, September.
  3. Balasko, Yves, 1997. "The natural projection approach to the infinite-horizon model," Journal of Mathematical Economics, Elsevier, vol. 27(3), pages 251-263, April.
  4. Chichilnisky, G. & Zhou, Y., 1996. "Smooth Infinite Economies," Discussion Papers 1996_14, Columbia University, Department of Economics.
  5. repec:hal:cesptp:halshs-00155775 is not listed on IDEAS
  6. Kubler, Felix & Schmedders, Karl, 2000. "Computing Equilibria in Stochastic Finance Economies," Computational Economics, Society for Computational Economics, vol. 15(1-2), pages 145-72, April.
  7. Balasko, Yves, 1975. "Some results on uniqueness and on stability of equilibrium in general equilibrium theory," Journal of Mathematical Economics, Elsevier, vol. 2(2), pages 95-118.
  8. Jouini, Elyès, 1992. "An index theorem for nonconvex production economies," Economics Papers from University Paris Dauphine 123456789/5638, Paris Dauphine University.
  9. Hervés-Beloso, Carlos & Monteiro, Paulo Klinger, 2009. "Existence, continuity and utility representation of strictly monotonic preferences on continuum of goods commodity spaces," MPRA Paper 15157, University Library of Munich, Germany.
  10. Dierker, Egbert, 1993. "Regular economies," Handbook of Mathematical Economics, in: K. J. Arrow & M.D. Intriligator (ed.), Handbook of Mathematical Economics, edition 4, volume 2, chapter 17, pages 795-830 Elsevier.
  11. Covarrubias Enrique, 2010. "Regular Infinite Economies," The B.E. Journal of Theoretical Economics, De Gruyter, vol. 10(1), pages 1-21, July.
  12. Anderson, Robert M. & Raimondo, Roberto C., 2007. "Incomplete markets with no Hart points," Theoretical Economics, Econometric Society, vol. 2(2), June.
  13. GIRAUD, Gaël, 2000. "An algebraic index theorem for non-smooth economies," CORE Discussion Papers 2000016, Université catholique de Louvain, Center for Operations Research and Econometrics (CORE).
  14. Chris Shannon, 1996. "Determinacy of Competitive Equilibria in Economies with Many Commodities," GE, Growth, Math methods 9610002, EconWPA.
  15. Kehoe, Timothy J. & Levine, David K. & Mas-Colell, Andreu & Zame, William R., 1989. "Determinacy of equilibrium in large-scale economies," Journal of Mathematical Economics, Elsevier, vol. 18(3), pages 231-262, June.
  16. Mandel, Antoine, 2008. "An index formula for production economies with externalities," Journal of Mathematical Economics, Elsevier, vol. 44(12), pages 1385-1397, December.
  17. Mas-Colell, Andreu, 1991. "Indeterminacy in Incomplete Market Economies," Economic Theory, Springer, vol. 1(1), pages 45-61, January.
  18. Kehoe, Timothy J. & Levine, David K. & Romer, Paul M., 1990. "Determinacy of equilibria in dynamic models with finitely many consumers," Journal of Economic Theory, Elsevier, vol. 50(1), pages 1-21, February.
  19. Hervé Crès & Tobias Markeprand & Mich Tvede, 2009. "Incomplete Financial Markets and Jumps in Asset Prices," Discussion Papers 09-12, University of Copenhagen. Department of Economics.
  20. Predtetchinski, Arkadi, 2006. "A new proof of the index formula for incomplete markets," Journal of Mathematical Economics, Elsevier, vol. 42(4-5), pages 626-635, August.
  21. Mas-Colell, Andreu & Zame, William R., 1991. "Equilibrium theory in infinite dimensional spaces," Handbook of Mathematical Economics, in: W. Hildenbrand & H. Sonnenschein (ed.), Handbook of Mathematical Economics, edition 1, volume 4, chapter 34, pages 1835-1898 Elsevier.
  22. Kehoe, Timothy J, 1983. "Regularity and Index Theory for Economies with Smooth Production Technologies," Econometrica, Econometric Society, vol. 51(4), pages 895-917, July.
  23. Chris Shannon and William R. Zame., 1999. "Quadratic Concavity and Determinacy of Equilibrium," Economics Working Papers E99-271, University of California at Berkeley.
  24. Momi, Takeshi, 2003. "The index theorem for a GEI economy when the degree of incompleteness is even," Journal of Mathematical Economics, Elsevier, vol. 39(3-4), pages 273-297, June.
  25. Timothy J. Kehoe, 1979. "An Index Theorem for General Equilibrium Models with Production," Cowles Foundation Discussion Papers 516, Cowles Foundation for Research in Economics, Yale University.
  26. Timothy J. Kehoe & David K. Levine & Andreu Mas-Colell & William Zame, 1989. "Determinacy of Equilibrium in Large Square Economies," Levine's Working Paper Archive 46, David K. Levine.
  27. Hens,Thorsten, 1991. "Structure of general equilibrium models with incomplete markets and a single consumption good," Discussion Paper Serie A 353, University of Bonn, Germany.
  28. Dierker, Egbert, 1972. "Two Remarks on the Number of Equilibria of an Economy," Econometrica, Econometric Society, vol. 40(5), pages 951-53, September.
  29. Dana, Rose Anne, 1993. "Existence and Uniqueness of Equilibria When Preferences Are Additively Separable," Econometrica, Econometric Society, vol. 61(4), pages 953-57, July.
Full references (including those not matched with items on IDEAS)

Citations

Citations are extracted by the CitEc Project, subscribe to its RSS feed for this item.
as in new window

Cited by:
  1. Covarrubias, Enrique, 2011. "The equilibrium set of economies with a continuous consumption space," Journal of Mathematical Economics, Elsevier, vol. 47(2), pages 137-142, March.

Lists

This item is not listed on Wikipedia, on a reading list or among the top items on IDEAS.

Statistics

Access and download statistics

Corrections

When requesting a correction, please mention this item's handle: RePEc:pra:mprapa:11099. See general information about how to correct material in RePEc.

For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Ekkehart Schlicht).

If you have authored this item and are not yet registered with RePEc, we encourage you to do it here. This allows to link your profile to this item. It also allows you to accept potential citations to this item that we are uncertain about.

If references are entirely missing, you can add them using this form.

If the full references list an item that is present in RePEc, but the system did not link to it, you can help with this form.

If you know of missing items citing this one, you can help us creating those links by adding the relevant references in the same way as above, for each refering item. If you are a registered author of this item, you may also want to check the "citations" tab in your profile, as there may be some citations waiting for confirmation.

Please note that corrections may take a couple of weeks to filter through the various RePEc services.